New Blood Results - help, please :)

I have reduced Nature Throid from 3 grains to 2.5 in the last 3 weeks and these are my fresh results:

TSH = 0.004 (0.35-4.94)

FT4 = 13.8 (9-19)

FT3 = 6.02 (2.63-5.7)

TT3 = 2.04 (0.89-2.44)

TT4 = 102 (63-151)

My previous lab results were taken on the 18th of October (been on 3 grains for over 2 months at that point):

TSH less than 0.01

FT4 = 19.1 (12-22)

FT3 = 6.5 (range up to 6.8)

Should I reduce it further? Now I'm going over on FT3 after fasting 12 hours, but my FT4 is lower. TSH dropped again a lot.

Thanks :)

24 Replies
oldestnewest

Tunia,

You should allow 6 weeks between adjusting dose and testing. Levels are probably still changing after only 3 weeks. I don't know why TSH has become so suppressed when FT4 has dropped so much. FT3 takes longer to respond to adjustments than TSH and FT4..

FT3 is very mildly over range so it won't damage you to remain on 2.5 grains and retest in 6-8 weeks if you don't feel overmedicated. If you do feel overmedicated then reduce dose by 1/4 grain.

1 like
Reply

Thanks Clutter!

It is mildly, but I find it strange that it is now over range and was before under range on high dosage. I can wait, but I also sent a message to my endo to see what he thinks.

TSH is a mystery. Is there a possibility this is overmedication? It drops a lot...

Reply

Tunia,

As I said, 3 weeks after adjust dose is too soon to tell. It may be that FT3 was still rising from when you were taking 3 grains and that is why TSH has dropped. However, FT4 has responded to the dose reduction to 2.5 grains and dropped considerably and I would have expected TSH to have risen.

It's not a good idea to react to anomalous results. As I said, it won't hurt for you to remain on 2.5 grains and retest in 6-8 weeks unless you feel overmedicated.

1 like
Reply

Thanks Clutter, I will wait another 2 weeks, that should be then 6 weeks on 2.5 grains.

TSH might be still responding to the old dosage maybe...ft4 dropped quickly, which is unusual. Let's see what happens in 2 weeks.

Reply

Tunia,

I doubt there will be much change in 2 weeks. Why don't you wait 6 weeks.

Reply

So you mean another 6 weeks after 4 weeks? I am at 4 weeks now

Reply

Tunia,

I mean 6 weeks from today.

Reply

Clear :) thanks

Symptoms can only change after couple of months anyway, would that be correct?

Reply

Tunia,

It can certainly take a while for symptoms to respond to dose changes. It isn't uncommon to for it to take several months for symptoms to respond to a dose increase but if you feel overmedicated it will usually only take 2-3 weeks for overmedication symptoms to improve after a dose reduction.

1 like
Reply

Okay, thank you! I am not sure if this is overmedication or anxiety or both. This is why I wouldn't mind dropping it further.

Reply

Tunia,

I don't think rapid dose changes are advisable because that way you can sail past your sweet spot. However, it is entirely up to you whether or not to reduce dose further.

1 like
Reply

You are right...I guess I am just not comfortable with TSH at 0.004 and dropping so quick. Thank you, might hold it for a bit longer. Just awful having these symptoms, which I believe are from raising in August from 0 to 3 straightaway...

Reply

Tunia,

It is foolish to respond too quickly to anomalous results such as TSH dropping and FT3 rising after reducing dose. Better to wait and retest than make knee jerk responses. However, if you feel overmedicated then reduce dose, hold at the reduced dose for 6-8 weeks and then have a thyroid test.

1 like
Reply

Hey Clutter,

I did hold the dosage, my endo had me doing bloods at 6 weeks anyway, and TSH changed from 0.004 to 0.04 repidly...ft4 is 14.8, ft3 I am still waiting for...I sleep a bit better, but I started to feel depressed instead of anxious if that makes sense? My pulse is down to 60-66 from 78. Could it be that reducing by 0.5 grain made such a difference? I started feeling low and even more fatigued and tired about 2 weeks ago (at 6 weeks of reducing the dosage). Thank you in advance...

Reply

Tunia,

Reducing 0.5 grain has obviously made the difference as FT4 14.8 is quite a drop. Perhaps you could try 2.25 grains?

Reply

Thanks Clutter, I'm at 2.5 grains now, should I try increasing to 2.75 or decrease to 2.25 ? Thanks!!!

Reply

Tunia,

Sorry, I thought you had reduced to 2.0 grains. I would stick with 2.5 grains as FT3 was 6.02 which was already mildly over range.

Reply

Thanks Clutter! Will do that. Is this normal to feel more tired, but sleep a bit better? I feel quite depressed and low now. Or is it too early to judge?

Reply

Tunia,

Everyone reacts differently to dose changes and I've never taken NDT so our 'normal' is not likely to be the same.

Low FT3 can cause depression but yours is high so that's not the cause. High FT3 can cause anxiety so that may be why it has lessened after reducing dose from 3 grains.

If you don't feel any better in a few weeks ask your GP to check ferritin, vitamin D, B12 and folate and write a new post with the results and ranges for interpretation.

Reply

Thanks Clutter, it makes sense. My iron is quite low, working on it. B12 is almost top range, folate is 12, but not ref range, vit D was over mid-range, but waiting for results now. Not sure what my FT3 is at this point exactly.

I hope I feel low because of massive drop from of ft4 and maybe I need to wait 6 weeks to see any improvement. Thanks again!

Reply

Tunia,

T4 doesn't make you feel anything. It's just a pro-hormone which converts to T3.

What are you taking for iron?

Reply

Ah okay, but mid range means I should have enough I guess?

I take Spatone, 3 sachets a day. Do you have any recommendations? My iron is 8 and the range is 6-33...

Reply

Tunia,

8 is low in range. Spatone doesn't have much elemental iron in it. If you can tolerate iron tablets try Ferrous Fumarate 210mg with 1,000mg vitamin C to aid absorption and minimise constipation.

Reply

Thank you so much Clutter, on my way to the pharmacy :) have a lovey Xmas and thanks for your help with everything

1 like
Reply

You may also like...